| Model Number |
M0063903010 |
| Medical Device Problem Code |
Detachment of Device or Device Component (2907)
| Health Effect - Clinical Code |
No Consequences Or Impact To Patient (2199)
| Date of Event |
11/07/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
(b)(4).Visual inspection of the returned device found the basket was received closed.The working length was kinked at the distal end.Functional inspection was performed and found the thumb wheel will move freely in both directions but the basket did not open.The device was disassembled and the pull wire was noted to be broken at its proximal end.The broken ends have evidence of bending and torsion.Based on all available information, it is likely that procedural or anatomical factors encountered during the procedure could have affected the device's performance and integrity.Handling and manipulation of the device can lead to kink of the working length and could have "inpacted" the overall performance of the device.Moreover, the failure (pull wire broken) could have been due to the force applied to the handle in order to rotate the basket.The broken end of the pull wire showed evidence that the device was submitted to bending and torsion forces which could have contributed with the pull wire breakage, affecting the device's ability to open or close the basket properly.Therefore, the most probable root cause is adverse event related to procedure.A review of the device history record (dhr) confirmed that the device met all material, assembly, and product specifications at the time of release to distribution.
Event or Problem Description
It was reported to boston scientific corporation that an optiflex retrieval basket was used in the ureter during a transurethral lithotripsy (tul) procedure performed on (b)(6) 2019.According to the complainant, during the procedure, the basket became unable to open and was stuck closed.The procedure was completed with another optiflex basket.There were no patient complications reported as a result of this event.This event has been deemed reportable based on the investigation results; pull wire detached/separated.